EBRT- (External Beam Radiation Therapy)

I just finished 43 treatments of EBRT, side effects were manageable, thanks to my oncologist. Some at times , were not very pleasant. It goes with the territory, and you just deal with them.

Now comes 6 weeks of healing, along with more side effects, my Oncologist tells me. I am a 76 year old that could perform "ON Demand" Now I have ED. Well, oncologist (she) "says more to life than loosing ones erections." I agree, I am alive, and supposedly cancer free. I will get my PSA test in middle of May.

Oncologist says ED is probably permanent. Any help or suggestions on ED after EBRT, I welcome any input that could give some hope, that I might regain my erections. lol

I want to thank all of you for the support and guidance, this forum is great!

Kind Regards,

Roger

6 Replies

oldestnewest
  • As long as you are not on hormonal therapy you could try using Trimix. You use a diabetic syringe to inject it into your Johnson. Sounds a lot worse than it is. Please note, the sooner you treat it the better. Otherwise scar tissue can form.

  • Thanks Dr. WHO.

    I am not on hormone therapy, think I will give the pills a go first. A limp noodle is the pits. Thanks for the info.

    Roger

  • I agree with trying the pills first. They helped me for some years after my radiation.

    However, I don't think your impotence will get better, in fact, it will get worse over time both because of aging and because the radiation damage slowly degrades the blood flow to the penis. Mine got slowly worse over a period of five years, starting at age 57.

    As for the pits, well, yeah, but don't give up on sex. I firmly believe that fabulous sex for both partners is possible without penetration if you and your partner work at it, experiment, communicate, and do your best to be sensitive to each other's needs.

    Good luck.

    Alan

  • Allan,

    I agree the impotence will get worse, the stimuli from the blood vessels, and nerves from the scar tissue will age over time from the radiation. Your case just reiterates just that. Being cancer free you pay the price. I will try the pills, and hopefully they work. But, post years has no hope.

    Roger

  • I'm glad you've come through the radiation in reasonable condition. The experience seems to vary a lot, with some pretty unpleasant experiences in there.

    Alan's message seems spot on to me.

    I know far more about post-surgery ED than post-radiation ED but post-radiation often involves blood vessel damage, not just erectile nerve damage, and usually comes on gradually. Pills may hel0 because they maximise the blood flow in the erection. The different pills have slightly different sets if side effects or levels of them, so if one is not tolerable,try the others. If none are tolerable but Cialis does not give muscle/back pain, try the daily 5mg Cialis which minimises the nasal, bowel and flushing side effects and leaves you ready at any time without planning. Levitra typically lasts overnight,so is easier to plan than Viagra.

    If tablets don't work, ask if an expensive 'medical' vacuum pump (one designed to apply a tight ring before releasing the vacuum) might work. E.g. Bonro Vacurect, Osbon erecaid. They take some learning to use but can be ok. I had trouble with the pump sucking loose skin in,which yhe Bonro design or Osbon EZ tension ring helps minimise

    Message me if you'd like advice on pump use.

  • Feel free to flame me if required, but I wish that a limp dick were the worst of my worries. I have that, plus an AUS installed after a year of incontinence, plus now metastatic PCa. If only I just had ED to worry about.

    It's all about attitude. Consider yourself lucky if this is your problem. I don't mean to offend.

    Good luck.

You may also like...